Pattern of Angiotensin-converting enzyme inhibitors induced adverse drug reactions in South Indian teaching hospital.
Adverse drug reactions (ADRs) occur frequently with cardiovascular drugs leading to change in therapy, increasing morbidity, and mortality. The study was conducted to evaluate the incidence of ADRs due to angiotensin-converting enzyme Inhibitors in cardiology department. A cross-sectional observational study was carried out for a period of 6 months. The data were assessed for the pattern of the ADRs with respect to patient demographics, nature of the reaction, outcome of the reactions, causality, severity, and preventability. Among 692 patients, 51 (7.36%) had developed 60 ADRs, and majority of cases (56.66%) were in the age group of >61 years and most of them were developed in female (80%). The common ADRs observed were cough, hypotension, hyperkalemia, and acute renal failure. In 21.66% cases the dose of the suspected drug was altered and in 78.33% cases the drug was withdrawn. Considering the outcome, 93.33% of cases recovered from ADRs, whereas in 6.66% cases were continuing. Causality assessment showed that majority of ADRs was probable and were found to be moderately severe. Our study concludes geriatrics and female patients have higher incidence of ADRs. So early identification and management of ADRs are essential for this population.